MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060870
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon tear occurred.The target lesion was located in the arteriovenous fistula.A 6.0 x 80, 75 cm gladiator balloon catheter was advanced for dilation.During inflation, the balloon failed to inflate under pressure.Upon withdrawal, external pressurization revealed a visible tear on the balloon and was leaking liquid.Subsequently, the balloon was replaced with a second 6 x 80 mm, 75 cm gladiator balloon, but upon pressurization to 10 atmospheres, the balloon still failed to inflate.The procedure was completed with a 6 x 40 mm, 75 cm gladiator balloon.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.A2 - age at time of event: 18 years or older.Device evaluated by mfr: the gladiator device was returned to our post market quality assurance laboratory.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 90mm in length and extended from a position of 10mm proximal of the proximal markerband to 1mm distal of the distal markerband.A functional test could not be carried out due to the balloon tear.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
 
Event or Problem Description
It was reported that a balloon tear occurred.The target lesion was located in the arteriovenous fistula.A 6.0 x 80, 75cm gladiator balloon catheter was advanced for dilation.During inflation, the balloon failed to inflate under pressure.Upon withdrawal, external pressurization revealed a visible tear on the balloon and was leaking liquid.Subsequently, the balloon was replaced with a second 6 x 80 mm, 75 cm gladiator balloon, but upon pressurization to 10 atmospheres, the balloon still failed to inflate.The procedure was completed with a 6 x 40 mm, 75 cm gladiator balloon.There were no patient complications as a result of this event.It was further reported that the target lesion was located in the 70% stenosed, mildly tortuous and mildly calcified vessel.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22182963
Report Number2124215-2025-38296
Device Sequence Number18231823
Product Code LIT
UDI-Device Identifier08714729809753
UDI-Public(01)08714729809753(17)270829(10)34740401
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060870
Device Catalogue NumberH74939207060870
Device Lot Number0034740401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown